Open Access
October, 1988 Growth Rates of Euclidean Minimal Spanning Trees with Power Weighted Edges
J. Michael Steele
Ann. Probab. 16(4): 1767-1787 (October, 1988). DOI: 10.1214/aop/1176991596


Let $X_i, 1 \leq i < \infty$, denote independent random variables with values in $\mathbb{R}^d, d \geq 2$, and let $M_n$ denote the cost of a minimal spanning tree of a complete graph with vertex set $\{X_1, X_2, \ldots, X_n\}$, where the cost of an edge $(X_i, X_j)$ is given by $\psi(|X_i - X_j|)$. Here $|X_i - X_j|$ denotes the Euclidean distance between $X_i$ and $X_j$ and $\psi$ is a monotone function. For bounded random variables and $0 < \alpha < d$, it is proved that as $n\rightarrow\infty$ one has $M_n \sim c(\alpha, d)n^{(d - \alpha)/d} \int_{R^d} f(x)^{(d-\alpha)/d} dx$ with probability 1, provided $\psi(x) \sim x^\alpha$ as $x\rightarrow 0$. Here $f(x)$ is the density of the absolutely continuous part of the distribution of the $\{X_i\}$.


Download Citation

J. Michael Steele. "Growth Rates of Euclidean Minimal Spanning Trees with Power Weighted Edges." Ann. Probab. 16 (4) 1767 - 1787, October, 1988.


Published: October, 1988
First available in Project Euclid: 19 April 2007

zbMATH: 0655.60023
MathSciNet: MR958215
Digital Object Identifier: 10.1214/aop/1176991596

Primary: 60F15
Secondary: 05C05

Keywords: Minimal spanning trees , Subadditive processes

Rights: Copyright © 1988 Institute of Mathematical Statistics

Vol.16 • No. 4 • October, 1988
Back to Top